Alert archive / Kansas / Special Weather Statements in 2025

Special Weather Statement, NWS Dodge City, KS

August 10, 2025Finney County, Kansas

NWS Dodge City, KS issued this special weather statement at Aug 10, 2025, 2:49 AM CDT for Finney County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2025, 2:49 AM CDT (07:49 UTC)
Expired
Aug 10, 2025, 3:30 AM CDT
In force
41 min
Issued by
NWS Dodge City, KS
Hail
0.00 in
Wind
55

County Finney County, KS

The radar

The Dodge City radar (KDDC), 66 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2074 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS83 KDDC 100749
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
249 AM CDT Sun Aug 10 2025
 
KSZ063-100830-
Finney KS-
249 AM CDT Sun Aug 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FINNEY COUNTY
THROUGH 330 AM CDT...

At 249 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Friend, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

This storm will remain over mainly rural areas of northeastern Finney
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Kansas.

&&

LAT...LON 3807 10075 3826 10075 3826 10023 3806 10023
TIME...MOT...LOC 0749Z 271DEG 23KT 3820 10066 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

TATRO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:55 AM CDT, 1 hour 54 minutes earlier. Its key messages:

  • Intense heat continues for southeast zones Saturday afternoon.
  • A thunderstorm complex (MCS) is expected Saturday night and early Sunday, favoring northern zones. Strong to damaging winds will be the primary risk.
  • Another thunderstorm complex (larger MCS) is expected Sunday night into early Monday, with again a potential for severe wind gusts and hail, and locally heavy rain.
  • Afternoon temperatures will show a cooling trend through Monday. The coolest day of the forecast will be Monday, when afternoon temperatures struggle into the lower 80s.
Area forecast discussion, Aug 10, 12:55 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1255 AM CDT Sun Aug 10 2025

.KEY MESSAGES...

- Intense heat continues for southeast zones Saturday afternoon.

- A thunderstorm complex (MCS) is expected Saturday night and
  early Sunday, favoring northern zones. Strong to damaging
  winds will be the primary risk.

- Another thunderstorm complex (larger MCS) is expected Sunday
  night into early Monday, with again a potential for severe
  wind gusts and hail, and locally heavy rain.

- Afternoon temperatures will show a cooling trend through
  Monday. The coolest day of the forecast will be Monday, when
  afternoon temperatures struggle into the lower 80s.

&&

.DISCUSSION...
Issued at 200 PM CDT Sat Aug 9 2025

Midday surface analysis depicted light and variable winds across
SW KS, with a weak surface low over southwest zones. A weak
frontal boundary was draped near the OK/KS border, with
mesoanalysis showing instability already building rapidly across
western zones. MLCAPE was already exceeding 2000 J/kg with
elevated dewpoints, and CAPE in excess of 3000 J/kg is expected
this afternoon. Despite the instability, models are resistant
to developing convection through 7 pm, and the forecast through
7 pm is dry. Will need to monitor southwest zones at peak
heating, where surface convergence may trigger convective
initiation as per ECMWF solutions. With the loss of downslope
and several degrees of cooling at 850mb, afternoon temperatures
will trend cooler. Heat advisory criteria will continue across
southeast zones, in particular Barber county, where heat indices
of 104-107 will continue.

12z NAM/ARW/FV3 are in good agreement with global models,
showing thunderstorms developing at peak heating near the Palmer
Divide into east central Colorado. Supercell mode is likely in
Colorado in the post frontal upslope environment, but upscale
growth to a linear complex/MCS is expected as storms approach
the northwest zones 9-10 pm. Primary risk from this storm
complex tonight will be strong to damaging outflow winds of
50-70 mph, favoring northern zones, along and north of US 50.
SPC severe wind probabilities were increased on the 1630z
outlook along the lines of this thinking. Highest pops are
focused on the northern zones through Sunday morning. The
expected MCS will push outflow/reinforced cold front southward
through Sunday morning, with light northeast winds prevailing by
Sunday morning.

Behind the reinforcing cold front, models show significant,
noticeable cooling Sunday, with many locations remaining below
90 degrees Sunday afternoon. Southeast zones and Barber county
will remain very hot, but short of heat advisory criteria. Much
of daylight Sunday will likely remain dry, as the atmosphere
recovers from the previous night's MCS/outflow. Models are in
strong agreement forecasting another round of strong/severe
storms over the Front Range/SE Colorado in the moist easterly
post frontal upslope environment Sunday evening. Strong
confidence of yet another strong to severe MCS marching across
SW KS Sunday night. Significant shortwave for August standards
arrives Sunday night, focusing MCS development, increasing
confidence of at least marginally severe wind, hail and very
heavy/flooding rainfall. Pops are in the likely to definite
category, with NBM QPF in the 1-2 inch range. Outflow winds from
any developing/mature MCS appear to be the primary risk Sunday
night (as shown by 12z ARW/FV3) and expect severe wind
probability will need to be increased.

Sunday night's MCS's outflow will push the effective frontal
boundary well south of SW KS on Monday, and Monday will be the
coolest day of this forecast, and the coolest day we have seen
in quite some time. Pending lingering cloud cover, models keep
afternoon temperatures about 10 degrees below mid August normals
Monday, struggling into the lower 80s. NBM pops correctly favor
the southern zones Monday afternoon/evening, closest to the
frontal boundary south of SW KS.

The strong midlevel high of 596 dm over California Monday, will
slowly but steadily drift eastward through next week, delivering
a pronounced warming trend. The forecast is dry from Tuesday
onward through next week.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1252 AM CDT Sun Aug 10 2025

Convective outflow was surging southward through the TAF sites
early this morning. North to northeast winds at 15-20+ kts will
gradually subside toward morning, with light northeast winds at
10-12 kts after 12z. A storm complex is expected to move across
western Kansas after 03z or just before the end of the period.
These storms will have wind gusts up to 40+ kts. VFR conditions
will persist except for isolated areas of heavy rain toward the
end of the period.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...Turner
AVIATION...Finch
Hazardous weather outlook, Aug 9, 3:03 AM CDT, 23 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
303 AM CDT Sat Aug 9 2025

KSZ030-031-043>046-061>066-074>081-084>090-100815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
303 AM CDT Sat Aug 9 2025 /203 AM MDT Sat Aug 9 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

Severe weather risk late tonight for areas along and north of the
highway 50 corridor for mainly gusty winds over 60 mph. Large
hail is possible along the Colorado border. Barber county could
have heat index values around 105 this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Another round of storms is expected Sunday night with the threat
of gusty winds over 60 mph and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation won't be needed.

In the hours before

Special weather statement, Aug 10, 12:05 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1205 AM CDT Sun Aug 10 2025

KSZ031-100545-
Ellis KS-
1205 AM CDT Sun Aug 10 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ELLIS COUNTY THROUGH
1245 AM CDT...

At 1205 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Osborne to near Catherine.
Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Catherine and Emmeram around 1210 AM CDT.
  Walker around 1225 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
central Kansas.

&&

LAT...LON 3883 9904 3913 9958 3913 9904
TIME...MOT...LOC 0505Z 287DEG 24KT 3937 9880 3896 9924

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RUSSELL
Local storm report, Aug 10, 12:12 AM CDT, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1212 AM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     Tstm Wnd Gst     1 W Toulon              38.85N 99.27W
08/09/2025  M55 MPH          Ellis              KS   AWOS

            AWOS station KHYS Hays Regional Airport Awos
            Site.

&&

GT
Local storm report, Aug 10, 1:52 AM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
152 AM CDT Sun Aug 10 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     Tstm Wnd Gst     1 N Syracuse            38.00N 101.75W
08/10/2025  M58 MPH          Hamilton           KS   AWOS

            AWOS station K3K3 Syracuse.

&&

GT
Special weather statement, Aug 10, 2:04 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Dodge City KS
204 AM CDT Sun Aug 10 2025

KSZ043-100730-
Scott KS-
204 AM CDT Sun Aug 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SCOTT COUNTY THROUGH
230 AM CDT...

At 204 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Modoc, moving east at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Scott State Lake around 215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Kansas.

&&

LAT...LON 3870 10077 3850 10075 3850 10113 3870 10113
TIME...MOT...LOC 0704Z 257DEG 36KT 3861 10111

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

RUSSELL
Special weather statement, Aug 10, 2:25 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Dodge City KS
125 AM MDT Sun Aug 10 2025

KSZ061-100815-
Hamilton KS-
125 AM MDT Sun Aug 10 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HAMILTON COUNTY
THROUGH 215 AM MDT...

At 125 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Holly, or 11 miles southwest of Coolidge, moving east
at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern
Hamilton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM MDT for
southwestern Kansas.

&&

LAT...LON 3806 10204 3809 10184 3782 10181 3783 10204
      3801 10205
TIME...MOT...LOC 0725Z 264DEG 20KT 3794 10216

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

TATRO
Special weather statement, Aug 10, 2:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
249 AM CDT Sun Aug 10 2025

KSZ063-100830-
Finney KS-
249 AM CDT Sun Aug 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FINNEY COUNTY
THROUGH 330 AM CDT...

At 249 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Friend, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of northeastern Finney
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
southwestern Kansas.

&&

LAT...LON 3807 10075 3826 10075 3826 10023 3806 10023
TIME...MOT...LOC 0749Z 271DEG 23KT 3820 10066

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

TATRO

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:05 AM CDTSpecial Weather StatementDDCEllis40 min
Aug 10, 1:01 AM CDTSevere Thunderstorm WarningDDCHamilton44 min
Aug 10, 1:33 AM CDTSevere Thunderstorm WarningDDCHamilton, Kearny57 min
Aug 10, 2:04 AM CDTSpecial Weather StatementDDCScott26 min
Aug 10, 2:09 AM CDTSevere Thunderstorm WarningDDCFinney, Kearny, Scott51 min
Aug 10, 2:25 AM CDTSpecial Weather StatementDDCHamilton50 min
Aug 10, 2:38 AM CDTSevere Thunderstorm WarningDDCLane52 min
Aug 10, 3:05 AM CDTSpecial Weather StatementDDCNess70 min
Aug 10, 3:10 AM CDTSpecial Weather StatementDDCKearny35 min
Aug 10, 3:21 AM CDTSpecial Weather StatementDDCTrego54 min
Aug 10, 3:49 AM CDTSpecial Weather StatementDDCEllis71 min
Aug 10, 4:16 AM CDTSevere Thunderstorm WarningDDCEllis29 min
Aug 10, 6:07 PM CDTFlood WatchDDCBarber, Clark, Comanche, Edwards, Ford, Kiowa and 2 more12 hr

Nearby

Special Weather Statements in Kansas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.